I just had Juvederm injections in my lips yesterday afternoon for the first time (at this point it hasn't been 24 hours yet). I have been icing alot but they are very lumpy, uneven and one side of corner of the upper lip is bigger than the other. Is this normal or is it all due to swelling? When should the lumps go away? Did the doctor who did the filler not do a good job?
Lumpy and Uneven Lips After Juvederm. Is This Normal? (photo)
Doctor Answers (4)
Your lips can be lumpy for a few reasons
Give it a few days to see if they improve
If they do not improve go back to your physician who may be able to smooth the lumps
Uneven Lips After Juvéderm Treatment Are Related to Uneven Injections.
Swelling after lip enhancement is common and this will subside over several days. Occasionally this swelling may appear slightly uneven, despite the fact that the final result is symmetric. Cool compresses can be helpful for the first 48 hours in helping to reduce bruising and swelling.
Your pictures show what appears to be a relatively symmetric and even result with your lips closed. However, with your lips open, the inner vermillion and mucosa of the upper lip is uneven. I suspect that this is related to an uneven injection and not just swelling.
You could gently massage these areas that you are concerned about – gently rolling the lip between your thumb and forefinger while working back and forth over the area that is uneven. You should be able to disperse and mold the Juvéderm to provide improvement.
Lip enhancement procedures are individualized, but it is not uncommon to inject both the vermillion border and the body of the vermillion. Injecting the vermillion border provides definition and can smooth fine lines in this area. Injecting the body of the vermillion can provide additional lip volume and enhance vermilion show. If done by an experienced injector, both of these techniques are safe. Deep injections of the lip muscle should be avoided. Asymmetric injections in any area will lead to an uneven appearance of the lips.
If you still have concerns after several days, contact the physician who performed your treatment, and he/she should be able to provide more guidance.
Best wishes, Kenneth Dembny
Web reference: http://www.drdembny.com
Lumpy and Uneven Lips After Juvederm. Is This Normal?
The lips are lumpy and uneven beacause the Juvederm appears that it may have been injected into the body of the lips instead of along the vermillion border (red outer portion of the lips). Injecting the vermillion border is the only recognized use of lip fillers despite some MD's use within the lip itself. This is for safety reasons to prevent injury to the lip vein(s) that can and has caused tissue death of the central portion of the lip. Do a quick internet search on lip necrosis or slough from lip injections.
For this reason, I will only use fillers along the vermillion border, of the lips and if further lip augmentation is required in the body of the lip, I prefer lip implants of Alloderm. You can always contact the MD that diod the lip Juvederm and ask about lip massage techniques to smooth out the lumps of injected material.
Web reference: http://www.drfpalmer.com
You might also like...
Injections of filler in lips...Be patient.
Sometimes it takes some time for the lip injections to improve. Massage is a great tool that we use for our patients and this usually works. Be patient. If you are still not sure about the appearance go and see the practitioner that helped you. Personally I would stick with board certified plastic surgeons that do injections routinely. There are some nurses that are great with injections too, but best to get a personal referral.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.